Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2011, 12:19 AM CDT for Mason County, San Saba County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 12:19 AM CDT (05:19 UTC)
- Expired
- Apr 11, 2011, 1:00 AM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Mason County, TX, San Saba County, TX
The radar
The Ft Hood radar (KGRK), 139 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 10, 11:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS54 KSJT 110519
SVRSJT
TXC319-411-110600-
/O.NEW.KSJT.SV.W.0016.110411T0519Z-110411T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1219 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN SABA COUNTY IN WEST CENTRAL TEXAS...
MASON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 100 AM CDT
* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF SAN SABA TO
12 MILES SOUTHWEST OF MASON...AND MOVING EAST AT 95 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE...SAN SABA AND
PONTOTOC BY 1225 AM CDT...
LOYAL VALLEY AND CHEROKEE BY 1230 AM CDT...
BEND AND CHAPPEL BY 1235 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3092 9895 3052 9896 3052 9948 3056 9948
3094 9915 3094 9909 3101 9909 3142 9871
3135 9870 3137 9865 3133 9864 3132 9859
3128 9862 3126 9857 3120 9856 3117 9850
3112 9853 3111 9846 3106 9847 3093 9841
TIME...MOT...LOC 0519Z 269DEG 83KT 3144 9859 3062 9934
$$1 follow-up statement
211
WWUS54 KSJT 110528
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1228 AM CDT MON APR 11 2011
TXC319-411-110600-
/O.CON.KSJT.SV.W.0016.000000T0000Z-110411T0600Z/
SAN SABA TX-MASON TX-
1228 AM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR MASON AND SAN SABA COUNTIES...
AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF US-190
NEAR THE SAN SABA-LAMPASSES COUNTY LINE TO 9 MILES SOUTH OF
MASON...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LOYAL VALLEY BY 1230 AM CDT...
BEND AND CHAPPEL BY 1235 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3093 9841 3092 9895 3052 9896 3052 9948
3056 9948 3094 9915 3094 9909 3101 9909
3142 9871 3135 9870 3137 9865 3133 9864
3132 9859 3128 9862 3126 9857 3120 9856
3117 9850 3112 9853 3111 9846 3106 9847
TIME...MOT...LOC 0527Z 269DEG 83KT 3144 9837 3062 9913
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:28 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 10, 11:28 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1128 PM CDT SUN APR 10 2011 .AVIATION... /06Z UPDATE THUNDERSTORM ACTIVITY ASSOCIATED WITH A FAST MOVING COLD FRONT MOVING EAST SHOULD BE OVER BY THE TIME OF TAF ISSUANCE. NORTHWEST WINDS BEHIND THE FRONTAL BOUNDARY WILL GUST TO AROUND 20 KTS BY SUNRISE. VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 48 81 54 / 30 0 0 0 0 SAN ANGELO 48 81 43 86 54 / 30 0 0 0 0 JUNCTION 50 82 42 85 55 / 40 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 744 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 744 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO SAN ANGELO...TO OZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
In the hours before
Local storm report, Apr 10, 10:13 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1013 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 NW ELDORADO 30.88N 100.62W
04/10/2011 M1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100054
02Local storm report, Apr 10, 11:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST LOHN 31.32N 99.41W
04/10/2011 E60 MPH MCCULLOCH TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100055
02Local storm report, Apr 10, 11:13 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 5 E MENARD 30.92N 99.70W
04/10/2011 E1.75 INCH MENARD TX EMERGENCY MNGR
&&
EVENT NUMBER SJT1100056
02Local storm report, Apr 10, 11:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL FORT MCKAVETT 30.83N 100.11W
04/10/2011 E1.75 INCH MENARD TX EMERGENCY MNGR
&&
EVENT NUMBER SJT1100057
02Local storm report, Apr 10, 11:23 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 19 E SONORA 30.57N 100.32W
04/10/2011 E1.00 INCH SUTTON TX PUBLIC
&&
EVENT NUMBER SJT1100058
02Special weather statement, Apr 11, 12:10 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1210 AM CDT MON APR 11 2011 TXZ169-110545- KIMBLE TX- 1210 AM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR KIMBLE COUNTY... AT 1204 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES SOUTHWEST OF TELEGRAPH...OR ABOUT 25 MILES SOUTHWEST OF JUNCTION...MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SOUTH LLANO RIVER STATE PARK BY 1230 AM CDT SEGOVIA BY 1240 AM CDT PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. 04
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 52 min |
| Apr 10, 8:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| Apr 10, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 45 min |
| Apr 10, 10:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more | 52 min |
| Apr 10, 10:57 PM CDT | Tornado Warning | SJT | McCulloch | 33 min |
| Apr 10, 11:25 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 24 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, Mason, San Saba | 46 min |
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 45 min |
| Apr 11, 12:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 43 min |
| Apr 11, 12:25 AM CDT | Tornado Warning | SJT | Mason | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.